MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-08
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Damaged by Another Device (2915); Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an eccentric lesion in the left main (lm) artery.A 4.0x8mm xience sierra stent delivery system (sds) was advanced to the lesion and deployed; however, it was noted under intravascular ultrasound (ivus) that the stent expansion was insufficient.Additional post dilatation was performed, but the stent became dislodged after interaction with a guide catheter and ended up in the aorta.The stent was removed with a snare and was noted to be stretched from the removal process; however, the physician is unsure if any of the xience sierra stent remains in the patient.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.An unspecified stent was implanted to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Only the stent implant was returned for analysis.The reported material deformation was able to be confirmed.The reported stent migration, the reported device damaged by another device and the reported patient-device incompatibility wall apposition were unable to be replicated in a testing environment due to the return condition of the stent implant.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that since the device length was short (8 mm) the expansion ability was not enough resulting in the reported patient-device incompatibility wall apposition.Interaction with the guiding catheter resulted in the reported device damaged by another device and the reported stent migration.The treatment appears to be related to the operational context of the procedure as the stent was removed with a snare; thus resulting in the reported/noted material deformation.There was no separation noted to the stent implant.There is no indication of a product quality issue with respect to manufacture, design or labeling.Device length originally reported as 8cm was changed to 8mm.
 
Additional Manufacturer Narrative
Only the stent implant was returned for analysis.The reported material deformation was able to be confirmed.The reported stent migration, the reported device damaged by another device and the reported patient-device incompatibility wall apposition were unable to be replicated in a testing environment due to the return condition of the stent implant.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that since the device length was short (8 cm) the expansion ability was not enough resulting in the reported patient-device incompatibility wall apposition.Interaction with the guiding catheter resulted in the reported device damaged by another device and the reported stent migration.The treatment appears to be related to the operational context of the procedure as the stent was removed with a snare; thus resulting in the reported/noted material deformation.There was no separation noted to the stent implant.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10: date device returned.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10171573
Report Number2024168-2020-05153
Device Sequence Number3361045
Product Code NIQ
UDI-Device Identifier08717648227479
UDI-Public08717648227479
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number1550400-08
Device Catalogue Number1550400-08
Device Lot Number804304A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer08/03/2020
10/07/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/21/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight67